Missouri, 2003

Hail in Missouri, March 25, 2003

March 25, 2003 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 25, 3:02 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 25, 3:02 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 AM CST TUE MAR 25 2003

...FORECAST CONCERNS DEAL WITH PRECIPITATION CHANCES TODAY AND THE
AMOUNT OF WARMING BEFORE THE NEXT FRONT PUSHES THROUGH FRIDAY...

EARLY THIS MORNING...A COLD FRONT STRETCHED FROM ROUGHLY KPNC...TO
KSTL. THE RUC SHOWED ELEVATED INSTABILITY ALONG AND BEHIND THE
FRONT. BEST LI VALUES RANGED FROM -2 TO -5. SHOWERS AND A FEW
THUNDERSTORMS DEVELOPED IN THIS BAND OF INSTABILITY FROM NEAR
CHANUTE KANSAS TO SEDALIA MISSOURI.

LOOKING UPSTREAM...AN UPPER WAVE WAS FOUND JUST TO THE LEE OF THE
ROCKIES. THIS ENERGY WILL TRACK TOWARD THE AREA...AND HELP TO
TRIGGER SHOWERS AND THUNDERSTORMS. BEST Q-VECTOR FORCING FROM THIS
FEATURE WILL AFFECT SOUTHEAST KANSAS AND THE MISSOURI OZARKS BEFORE
NOON. HOWEVER...SOME FORCING LINGERS ACROSS SOUTH-CENTRAL MISSOURI
DURING THE EARLY AFTERNOON HOURS. WITH MARGINAL INSTABILITY...SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL
HAIL...AS FREEZING LEVELS ARE LOW.

HIGH PRESSURE WILL SETTLE IN BEHIND THE FRONT TONIGHT...ALLOWING FOR
DECREASING CLOUDS. THIS HIGH WILL SHIFT EASTWARD ON WEDNESDAY WHICH
WILL CAUSE A RETURN TO SOUTHERLY FLOW. TEMPERATURES SHOULD REBOUND
BACK INTO THE UPPER 60S ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...AND INTO THE LOWER 60S OVER CENTRAL MISSOURI.

A STRONG UPPER WAVE WILL PUSH INTO THE ROCKIES BY THURSDAY...CAUSING
CYCLOGENESIS IN THE LEE OF THE ROCKIES. THIS WILL INCREASE THE
PRESSURE GRADIENT CAUSING SOUTHERLY WINDS TO INCREASE FURTHER. IN
ADDITION...ETA 850MB TEMPERATURES RANGE FROM 12 TO 14 DEGREES
ACROSS THE REGION. WITH BREEZY CONDITIONS...SHOULD BE ABLE TO MIX
THIS WARM AIR TO THE SURFACE. EXPECT TEMPERATURES RANGING FROM THE
MIDDLE 70S ACROSS SOUTHWEST MISSOURI...TO NEAR 70 ACROSS CENTRAL
MISSOURI.

COLD FRONT PUSHES INTO THE REGION BY EARLY FRIDAY MORNING. THIS
FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION
THURSDAY NIGHT INTO FRIDAY. WILL HAVE TO MONITOR HOW MUCH MOISTURE
WILL BE ASSOCIATED WITH THE SYSTEM. LATEST ETA DOESNT REALLY SHOW
THE GULF OPENING UP. ONLY A THIN BAND OF 5 TO 8 DEG C 850MB
DEWPOINTS ARE PROGGED WITH THE SYSTEM.

.SGF...
MO...NONE
KS...NONE

SAW
Hazardous weather outlook, Mar 25, 6:07 AM CST, 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251900-

HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS

  A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER

  AREAS AFFECTED AND TIMING:

  SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING...LINGERING
  INTO THE EARLY AFTERNOON HOURS ACROSS SOUTH-CENTRAL MISSOURI.

  DISCUSSION:

  A COLD FRONT IS PUSHING THROUGH THE OZARKS REGION THIS
  MORNING...AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE PLAINS.
  THESE FEATURES WILL COMBINE WITH SOME WEAK INSTABILITY TO
  PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AS THE FRONT PUSHES
  SOUTH...THE STORMS WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST BY
  AFTERNOON. HOWEVER...A FEW STORMS MAY LINGER OVER SOUTH-CENTRAL
  MISSOURI DURING THE EARLY AFTERNOON HOURS. A FEW STORMS MAY
  PRODUCE HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  A COLD FRONT WILL PUSH INTO THE REGION LATE THURSDAY
  NIGHT...BRINGING THE POTENTIAL FOR STRONG THUNDERSTORMS THURSDAY
  NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

SAW

In the hours before

Local storm report, Mar 25, 6:07 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 AM    9 S NORTHVIEW             MO   1 INCH HAIL
03/25/03   WEBSTER

The radar

The Springfield radar (KSGF), 52 km away, was scanning. The volume nearest the first event began at 12:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Christian

When
March 25, 6:30 AM CST
Where
Christian County, 7 mi E of Oldfield
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.967, -92.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346639.